How long can Kaopectate cause black stool that sometimes "oozes" into underwear? Any cause for concern? Should I see doctor or is it just the kao?
25 Oct 2011
I'm confused. Are you taking Pepto-Bismol or Kaopectate, or both? Pepto-Bismol will turn your stools black for a few days. Kaopectate should not. Black stools can also be a sign of bleeding in the digestive tract. You might go off the meds for a few days and see if the stools go back to their normal color, if not then you should see the Dr for an occult stool test to test for blood in the stools.
25 Oct 2011
I'm pretty sure Kaopectate and Pepto are the same thing, nowadays. Check the Active Ingredients. With any OTC meds, always look at Active Ingredients. That will tell you what is in it.
It's very normal for Pepto to turn stool Black. However, it's not so great to have liquid oozing out of you. But unfortunately, that is a wds. So in addition to Pepto take Imodium. In some areas it's back ordered, so you may have to buy either a generic, or the liquid. I have even been buying the 2 tabs in a little packet.
When you decide to eat, try eating rice. I always liked Fried Rice. Rice binds up most people. So I highly recommend this.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My daughter has recently been on antibiotics for extraction of wisdom teeth and regularly suffers from bloating and upset tummies. She has taken ...
1 answer • 10 Aug 2009
Pepto-Bismol - If Pepto coats the stomach against acid, would it also inhibit the absorption of meds
... which must be taken with food? Some of my meds indicate that if they cause nausea, they should be taken with food. Will the coating action of ...
1 answer • 30 Sep 2010
Took about 3 doses on thursday and 1 dose on friday and its monday and my stool is still black?
1 answer • 25 Jul 2011
Pepto-Bismol - I gave my 8 year old daughter 1 teaspoon of pepto bismol, will she be ok? She had an?
... upset stomach, now she's asleep.
5 answers • 11 Mar 2013
Pepto-Bismol - I took pepto bismol 2 days ago and got black stool...I no longer have black stool but
... my stomach is still bothering me..is it okay for me to take pepto bismol again?
5 answers • 28 May 2013